January  2020, 5: 6 doi: 10.1186/s41546-020-00048-9

Efficient hedging under ambiguity in continuous time

Princeton University, Department of Operations Research and Financial Engineering, Princeton 08540, NJ, USA

Received  March 13, 2019 Published  August 2020

It is well known that the minimal superhedging price of a contingent claim is too high for practical use. In a continuous-time model uncertainty framework, we consider a relaxed hedging criterion based on acceptable shortfall risks. Combining existing aggregation and convex dual representation theorems, we derive duality results for the minimal price on the set of upper semicontinuous discounted claims.
Citation: Ludovic Tangpi. Efficient hedging under ambiguity in continuous time. Probability, Uncertainty and Quantitative Risk, 2020, 5 (0) : 6-. doi: 10.1186/s41546-020-00048-9
References:
[1]

Acciaio, B., Beiglböck, M., Penkner, F., Schachermayer, W.: A model-free version of the fundamental theorem of asset pricing and the super-replication theorem. Math. Finance. 26(2), 233–251 (2016) Google Scholar

[2]

Aliprantis, C.D., Border, K.C.:: Infinite Dimensional Analysis: a Hitchhiker’s Guide, 3rd ed. Springer(2006) Google Scholar

[3]

Arai, T.: Convex risk measures on orlicz spaces: inf-convolution and shortfall. Math. Finan. Econ. 3, 73– 88 (2010) Google Scholar

[4]

Bartl, D., Drapeau, S., Tangpi, L.: Computational aspects of robust optimized certainty equivalents and option pricing. Math. Finance. 30(1), 287–09 (2020) Google Scholar

[5]

Bartl, D., Kupper, M., Prömel, D.J., Tangpi, L.: Duality for pathwise superhedging in continuous time. Finance Stoch. 23(3), 697–728 (2019) Google Scholar

[6]

Bartl, D., Kupper, M., Neufeld, A.: Pathwise superhedging on prediction sets. Finance Stoch. 24, 215–48(2020) Google Scholar

[7]

Becherer, D., Kentia, K.: Good deal hedging and valuation under combined uncertainty about drift and volatility. Probab. Uncertain. Quant. Risk. 2(13) (2017) Google Scholar

[8]

Beiglböck, M., Henry-Labordère, P., Penkner, F.: Model-independent bounds for option prices – a mass transport approach. Finance Stoch. 17(3), 477–501 (2013) Google Scholar

[9]

Ben-Tal, A., Taboulle, M.: An old-new concept of convex risk measures: The optimized certainty equivalent. Math. Finance. 17, 449–476 (2007) Google Scholar

[10]

Bion-Nadal, J., Di Nunno, G.: Dynamic no-good-deal pricing measures and extension theorems for linear operators on L∞. Finance Stoch. 17(3), 587–613 (2013) Google Scholar

[11]

Bion-Nadal, J., Kervarec, M.: Risk Measuring under Model Uncertainty. Ann. Appl. Probab. 22(1), 213– 238 (2012) Google Scholar

[12]

Burzoni, M.: Arbitrage and hedging in model independent markets with frictions. SIAM J. Financial Math. 7(1), 812–844 (2016) Google Scholar

[13]

Burzoni, M., Frittelli, M., Maggis, M.: Model-free superhedging duality. Ann. Appl. Probab. 27(3), 1452– 1477 (2017) Google Scholar

[14]

Cheridito, P., Kupper, M., Tangpi, L.: Representation of increasing convex functionals with countably additive measures. Preprint (2015) Google Scholar

[15]

Cheridito, P., Kupper, M., Tangpi, L.: Duality formulas for robust pricing and hedging in discrete time.SIAM J. Financial Math. 8(1), 738–765 (2017) Google Scholar

[16]

Delbaen, F., Schachermayer, W.: A general version of the fundamental theorem of asset pricing. Math.Ann. 300(3), 463–520 (1994) Google Scholar

[17]

Dellacherie, C., Meyer, P.-A.:: Probabilities and Potential. B. North-Holland Mathematics Studies, vol. 72, p. 463. North-Holland Publishing Co., Amsterdam (1982). Theory of martingales, Translated from the French by J. P. Wilson Denis, L., Martini, C.: A theoretical framework for the pricing of contingent claims in the presence of model uncertainty. Ann. Appl. Probab. 16, 827–852 (2006) Google Scholar

[18]

Dolinsky, Y., Soner, H.M.: Martingale optimal transport and robust hedging in continuous time. Probab.Theory Relat. Fields. 160(1-2), 391–427 (2014) Google Scholar

[19]

Fan, K.: Minimax theorems. Proc. Nat. Acad. Sci. U.S.A. 39, 42–47 (1953) Google Scholar

[20]

Föllmer, H., Leukert, P.: Quantile hedging. Finance Stoch. 3(3), 251–273 (1999) Google Scholar

[21]

Föllmer, H., Leukert, P.: Efficient hedging: Cost versus shortfall risk. Finance Stoch. 4, 117–146 (2000) Google Scholar

[22]

Hou, Z., Obłój, J.: On robust pricing-hedging duality in continuous time. Finance Stoch. 22(3), 511–567(2018) Google Scholar

[23]

Jouini, E., Schachermayer, W., Touzi, N.: Law invariant risk measures have the fatou property. Adv. Math.Econ. 9, 49–71 (2006) Google Scholar

[24]

Kaina, M., Rüschendorf, L.: On convex risk measures on lp-spaces. Math. Meth. Oper. Res. 69(3), 475– 495 (2009) Google Scholar

[25]

Karandikar, R.L.: On quadratic variation process of a continuous martingale. Illinois J. Math. 27, 178–181(1983) Google Scholar

[26]

Karatzas, I., Shreve, S.E.:: Brownian Motion and Stochastic Calculus (Graduate Texts in Mathematics).Springer, New York (2004) Google Scholar

[27]

Kramkov, D., Schachermayer, W.: The Asymptotic Elasticity of Utility Functions and Optimal Investment in Incomplete Market. Ann. Appl. Probab. 9(3), 904–950 (1999) Google Scholar

[28]

Kupper, M., Schachermayer, W.: Representation results for law invariant time consistent functions. Math.Financ. Econ. 2(3), 189–210 (2009) Google Scholar

[29]

Neufeld, A., Nutz, M.: Superreplication under Volatility Uncertainty for Measurable Claims. Electron. J.Probab. 18(48), 1–14 (2013) Google Scholar

[30]

Peng, S.: Nonlinear expectations and stochastic calculus under uncertainty. arXiv Preprint 1002.4546(2010) Google Scholar

[31]

Rudloff, B.: Convex hedging in incomplete markets. Appl. Math. Finance. 14(5), 437–452 (2007) Google Scholar

[32]

Soner, H.M., Touzi, N., Zhang, J.: Martingale representation theorem for the G-expectation. Stoch. Proc.Appl. 121(2), 265–287 (2011a) Google Scholar

[33]

Soner, M.H., Touzi, N., Zhang, J.: Quasi-sure stochastic analysis through aggregation. Electron. J. Probab. 16(67) (2011b) Google Scholar

[34]

Soner, H.M., Touzi, N., Zhang, J.: Dual formulation of second order target problems. Ann. Appl. Probab. 23(1), 308–347 (2013) Google Scholar

[35]

Tangpi, L.: Dual Representation of Convex Increasing Functionals with Applications to Finance. PhD thesis, University of Konstanz (2015) Google Scholar

[36]

Wisniewski, A.: The structure of measurable mappings on metric spaces. Proc. A.M.S. 122(1), 147–150(1994) Google Scholar

show all references

References:
[1]

Acciaio, B., Beiglböck, M., Penkner, F., Schachermayer, W.: A model-free version of the fundamental theorem of asset pricing and the super-replication theorem. Math. Finance. 26(2), 233–251 (2016) Google Scholar

[2]

Aliprantis, C.D., Border, K.C.:: Infinite Dimensional Analysis: a Hitchhiker’s Guide, 3rd ed. Springer(2006) Google Scholar

[3]

Arai, T.: Convex risk measures on orlicz spaces: inf-convolution and shortfall. Math. Finan. Econ. 3, 73– 88 (2010) Google Scholar

[4]

Bartl, D., Drapeau, S., Tangpi, L.: Computational aspects of robust optimized certainty equivalents and option pricing. Math. Finance. 30(1), 287–09 (2020) Google Scholar

[5]

Bartl, D., Kupper, M., Prömel, D.J., Tangpi, L.: Duality for pathwise superhedging in continuous time. Finance Stoch. 23(3), 697–728 (2019) Google Scholar

[6]

Bartl, D., Kupper, M., Neufeld, A.: Pathwise superhedging on prediction sets. Finance Stoch. 24, 215–48(2020) Google Scholar

[7]

Becherer, D., Kentia, K.: Good deal hedging and valuation under combined uncertainty about drift and volatility. Probab. Uncertain. Quant. Risk. 2(13) (2017) Google Scholar

[8]

Beiglböck, M., Henry-Labordère, P., Penkner, F.: Model-independent bounds for option prices – a mass transport approach. Finance Stoch. 17(3), 477–501 (2013) Google Scholar

[9]

Ben-Tal, A., Taboulle, M.: An old-new concept of convex risk measures: The optimized certainty equivalent. Math. Finance. 17, 449–476 (2007) Google Scholar

[10]

Bion-Nadal, J., Di Nunno, G.: Dynamic no-good-deal pricing measures and extension theorems for linear operators on L∞. Finance Stoch. 17(3), 587–613 (2013) Google Scholar

[11]

Bion-Nadal, J., Kervarec, M.: Risk Measuring under Model Uncertainty. Ann. Appl. Probab. 22(1), 213– 238 (2012) Google Scholar

[12]

Burzoni, M.: Arbitrage and hedging in model independent markets with frictions. SIAM J. Financial Math. 7(1), 812–844 (2016) Google Scholar

[13]

Burzoni, M., Frittelli, M., Maggis, M.: Model-free superhedging duality. Ann. Appl. Probab. 27(3), 1452– 1477 (2017) Google Scholar

[14]

Cheridito, P., Kupper, M., Tangpi, L.: Representation of increasing convex functionals with countably additive measures. Preprint (2015) Google Scholar

[15]

Cheridito, P., Kupper, M., Tangpi, L.: Duality formulas for robust pricing and hedging in discrete time.SIAM J. Financial Math. 8(1), 738–765 (2017) Google Scholar

[16]

Delbaen, F., Schachermayer, W.: A general version of the fundamental theorem of asset pricing. Math.Ann. 300(3), 463–520 (1994) Google Scholar

[17]

Dellacherie, C., Meyer, P.-A.:: Probabilities and Potential. B. North-Holland Mathematics Studies, vol. 72, p. 463. North-Holland Publishing Co., Amsterdam (1982). Theory of martingales, Translated from the French by J. P. Wilson Denis, L., Martini, C.: A theoretical framework for the pricing of contingent claims in the presence of model uncertainty. Ann. Appl. Probab. 16, 827–852 (2006) Google Scholar

[18]

Dolinsky, Y., Soner, H.M.: Martingale optimal transport and robust hedging in continuous time. Probab.Theory Relat. Fields. 160(1-2), 391–427 (2014) Google Scholar

[19]

Fan, K.: Minimax theorems. Proc. Nat. Acad. Sci. U.S.A. 39, 42–47 (1953) Google Scholar

[20]

Föllmer, H., Leukert, P.: Quantile hedging. Finance Stoch. 3(3), 251–273 (1999) Google Scholar

[21]

Föllmer, H., Leukert, P.: Efficient hedging: Cost versus shortfall risk. Finance Stoch. 4, 117–146 (2000) Google Scholar

[22]

Hou, Z., Obłój, J.: On robust pricing-hedging duality in continuous time. Finance Stoch. 22(3), 511–567(2018) Google Scholar

[23]

Jouini, E., Schachermayer, W., Touzi, N.: Law invariant risk measures have the fatou property. Adv. Math.Econ. 9, 49–71 (2006) Google Scholar

[24]

Kaina, M., Rüschendorf, L.: On convex risk measures on lp-spaces. Math. Meth. Oper. Res. 69(3), 475– 495 (2009) Google Scholar

[25]

Karandikar, R.L.: On quadratic variation process of a continuous martingale. Illinois J. Math. 27, 178–181(1983) Google Scholar

[26]

Karatzas, I., Shreve, S.E.:: Brownian Motion and Stochastic Calculus (Graduate Texts in Mathematics).Springer, New York (2004) Google Scholar

[27]

Kramkov, D., Schachermayer, W.: The Asymptotic Elasticity of Utility Functions and Optimal Investment in Incomplete Market. Ann. Appl. Probab. 9(3), 904–950 (1999) Google Scholar

[28]

Kupper, M., Schachermayer, W.: Representation results for law invariant time consistent functions. Math.Financ. Econ. 2(3), 189–210 (2009) Google Scholar

[29]

Neufeld, A., Nutz, M.: Superreplication under Volatility Uncertainty for Measurable Claims. Electron. J.Probab. 18(48), 1–14 (2013) Google Scholar

[30]

Peng, S.: Nonlinear expectations and stochastic calculus under uncertainty. arXiv Preprint 1002.4546(2010) Google Scholar

[31]

Rudloff, B.: Convex hedging in incomplete markets. Appl. Math. Finance. 14(5), 437–452 (2007) Google Scholar

[32]

Soner, H.M., Touzi, N., Zhang, J.: Martingale representation theorem for the G-expectation. Stoch. Proc.Appl. 121(2), 265–287 (2011a) Google Scholar

[33]

Soner, M.H., Touzi, N., Zhang, J.: Quasi-sure stochastic analysis through aggregation. Electron. J. Probab. 16(67) (2011b) Google Scholar

[34]

Soner, H.M., Touzi, N., Zhang, J.: Dual formulation of second order target problems. Ann. Appl. Probab. 23(1), 308–347 (2013) Google Scholar

[35]

Tangpi, L.: Dual Representation of Convex Increasing Functionals with Applications to Finance. PhD thesis, University of Konstanz (2015) Google Scholar

[36]

Wisniewski, A.: The structure of measurable mappings on metric spaces. Proc. A.M.S. 122(1), 147–150(1994) Google Scholar

[1]

Nana Wan, Li Li, Xiaozhi Wu, Jianchang Fan. Risk minimization inventory model with a profit target and option contracts under spot price uncertainty. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021093

[2]

Dirk Becherer, Klebert Kentia. Good deal hedging and valuation under combined uncertainty about drift and volatility. Probability, Uncertainty and Quantitative Risk, 2017, 2 (0) : 13-. doi: 10.1186/s41546-017-0024-5

[3]

Lixin Wu, Fan Zhang. LIBOR market model with stochastic volatility. Journal of Industrial & Management Optimization, 2006, 2 (2) : 199-227. doi: 10.3934/jimo.2006.2.199

[4]

Xi Chen, Zongrun Wang, Songhai Deng, Yong Fang. Risk measure optimization: Perceived risk and overconfidence of structured product investors. Journal of Industrial & Management Optimization, 2019, 15 (3) : 1473-1492. doi: 10.3934/jimo.2018105

[5]

Yufei Sun, Grace Aw, Kok Lay Teo, Guanglu Zhou. Portfolio optimization using a new probabilistic risk measure. Journal of Industrial & Management Optimization, 2015, 11 (4) : 1275-1283. doi: 10.3934/jimo.2015.11.1275

[6]

Zhilin Kang, Xingyi Li, Zhongfei Li. Mean-CVaR portfolio selection model with ambiguity in distribution and attitude. Journal of Industrial & Management Optimization, 2020, 16 (6) : 3065-3081. doi: 10.3934/jimo.2019094

[7]

Mourad Bellassoued, Raymond Brummelhuis, Michel Cristofol, Éric Soccorsi. Stable reconstruction of the volatility in a regime-switching local-volatility model. Mathematical Control & Related Fields, 2020, 10 (1) : 189-215. doi: 10.3934/mcrf.2019036

[8]

Seunghee Lee, Ganguk Hwang. A new analytical model for optimized cognitive radio networks based on stochastic geometry. Journal of Industrial & Management Optimization, 2017, 13 (4) : 1883-1899. doi: 10.3934/jimo.2017023

[9]

Rui Kuang, Xiangdong Ye. The return times set and mixing for measure preserving transformations. Discrete & Continuous Dynamical Systems, 2007, 18 (4) : 817-827. doi: 10.3934/dcds.2007.18.817

[10]

Mieczysław Cichoń, Bianca Satco. On the properties of solutions set for measure driven differential inclusions. Conference Publications, 2015, 2015 (special) : 287-296. doi: 10.3934/proc.2015.0287

[11]

Xiaohu Qian, Min Huang, Wai-Ki Ching, Loo Hay Lee, Xingwei Wang. Mechanism design in project procurement auctions with cost uncertainty and failure risk. Journal of Industrial & Management Optimization, 2019, 15 (1) : 131-157. doi: 10.3934/jimo.2018036

[12]

. Publisher Correction to: Probability, uncertainty and quantitative risk, volume 4. Probability, Uncertainty and Quantitative Risk, 2019, 4 (0) : 7-. doi: 10.1186/s41546-019-0041-7

[13]

Shuang Li, Chuong Luong, Francisca Angkola, Yonghong Wu. Optimal asset portfolio with stochastic volatility under the mean-variance utility with state-dependent risk aversion. Journal of Industrial & Management Optimization, 2016, 12 (4) : 1521-1533. doi: 10.3934/jimo.2016.12.1521

[14]

Eliana Pepa Risma. A deferred acceptance algorithm with contracts. Journal of Dynamics & Games, 2015, 2 (3&4) : 289-302. doi: 10.3934/jdg.2015005

[15]

Kuei-Hu Chang. A novel risk ranking method based on the single valued neutrosophic set. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021065

[16]

Tatiane C. Batista, Juliano S. Gonschorowski, Fábio A. Tal. Density of the set of endomorphisms with a maximizing measure supported on a periodic orbit. Discrete & Continuous Dynamical Systems, 2015, 35 (8) : 3315-3326. doi: 10.3934/dcds.2015.35.3315

[17]

Lishang Jiang, Baojun Bian. The regularized implied local volatility equations -A new model to recover the volatility of underlying asset from observed market option price. Discrete & Continuous Dynamical Systems - B, 2012, 17 (6) : 2017-2046. doi: 10.3934/dcdsb.2012.17.2017

[18]

Alberto A. Pinto, Telmo Parreira. Localization and prices in the quadratic Hotelling model with uncertainty. Journal of Dynamics & Games, 2016, 3 (2) : 121-142. doi: 10.3934/jdg.2016006

[19]

Alex Capaldi, Samuel Behrend, Benjamin Berman, Jason Smith, Justin Wright, Alun L. Lloyd. Parameter estimation and uncertainty quantification for an epidemic model. Mathematical Biosciences & Engineering, 2012, 9 (3) : 553-576. doi: 10.3934/mbe.2012.9.553

[20]

Francesca Biagini, Jacopo Mancin. Financial asset price bubbles under model uncertainty. Probability, Uncertainty and Quantitative Risk, 2017, 2 (0) : 14-. doi: 10.1186/s41546-017-0026-3

[Back to Top]